AF Association
14,701 members17,657 posts

Flutter, two and a half weeks post ablation! Any thoughts

It was all going well, too well! Having followed instructions to do nothing for the first week and not much more for the second, I was beginning to take gentle exercise without incident until yesterday afternoon when my partner, who has his own health issues, asked me to put the lawn mower away. I couldn't get the motor started so, with a struggle, pushed it up our sloping lawn to the shed.

When I sat down with a cup of tea i knew something was not quite right and clocked my heart at 111.

I gave it an hour to settle then brought forward my daily dose of 1.25 mg bisoprolol and hoped for the best. My heart rate has now been, mostly regular, but rapid at 96/98 BPM for 18 hrs. I took a second Bisoprolol six hours later so can't take any more as 2.5 over 24 hrs is the max I can tolerate as it drops my BP too low.

I do have some flecainide tablets that my EP told me to take at a dose of 100mg followed by another after 2 hours if iI was still in AF, but as this was before the ablation and I have never taken flecainide before I haven't taken one yet.

Any thoughts?

I could kick myself for setting it off and am worried I have ruined my combined ablation for AFib and Flutter.

:-(

16 Replies
oldestnewest

I would try and contact your EP or at least their secretary for advice. I thought Flec was no good if you have flutter?

1 like
Reply

Hi Mikee,

Thanks for your reply.

I've phoned the EP nurse team and been told to head off to my GP for an ECG. The nurse is going to try and mention the problem to my EP but said he would want to know the type of arrythmia before giving advice.

I'm hoping it will just go away on its own! I haven't got a Kardia so have been relying on my trusty BP monitor - most readings have been regular but rapid at between 98 and 114 - my usual rate is around 60.

1 like
Reply

Well, that was a good telling off from your heart! Don't forget it is normal to have higher HR for some time after ablation anyway so this may not be a disaster, I certainly hope not 💜

3 likes
Reply

Thanks.

:-)

Reply

Hi ijan, having unfortunately doing the wrong thing (although understand the reasons why) it looks as if you are now doing the right things! As you know, we are not medically trained, but unless your doctor tells you differently, I would avoid taking Flecainide unless your pulse is obviously irregular. As others have said, pulse rates can increase significantly after an ablation, and it can take months before it returns to normal so try not to worry too much about that. I understand it will be difficult, but the best thing you can do activity wise is nothing for a few days and give your ticker a chance to recover. As Buffafly says, there is every chance this is a blip and you will soon become more stable........

Reply

Thanks Flapjack. I could kick myself, but I'd forgotten how tough it can be to push a petrol mower when the engine is not running........

I've had the ECG done and am waiting for advice from my EP of the GP.

Fingers crossed!

3 likes
Reply

let us know, were rooting for you !1

3 likes
Reply

Thanks. GP couldn't figure out the ECG so sent it on to EP and arrhythmia team who agreed I should try flecainide and report back in the morning. I took the first tablet at three hours ago, with little noticible effect, and am about to take the second along with a bisoprolol.

There was talk of cardioversion if the rapid rate continues.

Thanks for all the support. I'll keep you posted.

2 likes
Reply

Fingers crossed. I've been given flec 3 times by IV , it's worked 2 times out of the 3, and both of those it took ages, they were going to cardiovert me but I just went back into NSR as they were wheeling the cardioversion trolley in to the room

Reply

Feeling OK but still with rapid HB, Hoping a good night's sleep may sort things out.

2 likes
Reply

Great

Reply

I haven't read the other replies so forgive me if I am repeating others. I over did it from the second weekend after my ablation (hike and then jogging ... yes, I have been crapped on in this forum already...rightly so) and went into a-fib. I was left in a-fib for 6 weeks while the 'scars healed' and then cardioverted and things have gone well since then.

When I was in afib I wasn't on flec, only a beta blocker and anti-coag. The only thing you can do now is take it easy and try not to stress about it ... my cardiac nurse even encouraged me to have the occasional glass of wine (that's what she said...;)

1 like
Reply

Thanks Jonathan.

Its heartening to know someone else has experienced something similar and had a positive outcome.

I spoke to the arrhythmia nurse this morning and she was equally reassuring. The flec didn't work for me so I'm just taking a small dose of bisoprolol and anticoagulant. "Relax and wait", seems to be the order of the day.

:-)

Reply

I am surprised about how you were recommended to take flec. According to my EP - Flec will only stop afib if taken right at the start of an attack or at the start of going into it and my EP has always recommended taking a big does (300mg) at once. If you have been in a-fib for a few hours then I think it is too late for flec to work. That has certainly being my experience.

Reply

Thanks for the info. The delay and smallish dose may eaxplain why it didn't work. Think everyone was being cautious as I'd never taken it before.

Older and wiser, as the saying goes!

Reply

An update....

Heart behaving impeccably since Cardioversion three weeks ago. Now 12 weeks since ablation and 9 since I flipped into a rapid regular HB after overdoing things.

Still on 2x 100mg flec and 1.25 bisoprolol.

We're in the Hebrides so I've taken advantage of the beautiful weather and been kayaking several times, always on gin clear seas with no chance of seas that might be challenging enough to cause an adrenalin rush.

Any thoughts on when would be the right time to attempt a more serious trip? Or is that an impossible question/

Reply

You may also like...